Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)



Quadratic modules in $ R[[X]]$

Authors: Doris Augustin and Manfred Knebusch
Journal: Proc. Amer. Math. Soc. 138 (2010), 75-84
MSC (2000): Primary 13J05, 13J30; Secondary 06F25
Published electronically: August 20, 2009
MathSciNet review: 2550171
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a complete list of all quadratic modules and inclusions between them in the ring $ R[[X]]$ of formal power series in one variable $ X$ over a euclidean field $ R$.

References [Enhancements On Off] (What's this?)

  • [A] D. Augustin, The membership problem for quadratic modules with focus on the one dimensional case, Doctoral Dissertation, Universität Regensburg, 2008.
  • [BCR] Jacek Bochnak, Michel Coste, and Marie-Françoise Roy, Real algebraic geometry, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 36, Springer-Verlag, Berlin, 1998. Translated from the 1987 French original; Revised by the authors. MR 1659509 (2000a:14067)
  • [KS] Manfred Knebusch and Claus Scheiderer, Einführung in die reelle Algebra, Vieweg Studium: Aufbaukurs Mathematik [Vieweg Studies: Mathematics Course], vol. 63, Friedr. Vieweg & Sohn, Braunschweig, 1989 (German). MR 1029278 (90m:12005)
  • [L] T. Y. Lam, An introduction to real algebra, Rocky Mountain J. Math. 14 (1984), no. 4, 767–814. Ordered fields and real algebraic geometry (Boulder, Colo., 1983). MR 773114 (86g:12013), 10.1216/RMJ-1984-14-4-767
  • [M] Murray Marshall, Positive polynomials and sums of squares, Mathematical Surveys and Monographs, vol. 146, American Mathematical Society, Providence, RI, 2008. MR 2383959 (2009a:13044)
  • [PD] Alexander Prestel and Charles N. Delzell, Positive polynomials, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2001. From Hilbert’s 17th problem to real algebra. MR 1829790 (2002k:13044)
  • [S] C. Scheiderer, Positivity and sums of squares: A guide to recent results, in: Emerging Applications of Algebraic Geometry (M. Putinar, S. Sullivant, eds.), IMA Volumes Math. Appl., 149, Springer, 2009, pp. 271-324.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13J05, 13J30, 06F25

Retrieve articles in all journals with MSC (2000): 13J05, 13J30, 06F25

Additional Information

Doris Augustin
Affiliation: Universität Regensburg, NWF I - Mathematik, D-93040 Regensburg, Germany

Manfred Knebusch
Affiliation: Universität Regensburg, NWF I - Mathematik, D-93040 Regensburg, Germany

Keywords: Quadratic modules, preorderings, formal power series rings
Received by editor(s): July 15, 2008
Received by editor(s) in revised form: May 5, 2009
Published electronically: August 20, 2009
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia